Forum: The Gastroenterology and Liver Diseases Forum
My 20 year old daughter developed colitis at age 11. She was
treated with Asacol when flare-ups occurred. The flare-ups
increased in frequency and severity in her teen years and have
continued to do so. For the past two years the diarrhea and
bleeding have been constant with the exception of a month here
or there. Salofalk rectal suspensions were used with little
success. In February this year she was admitted to hospital with
pancreatitis (amylase levels 800). Intravenous was given,
ultasound ruled out gallstones, gastroscopy ruled out stomach
ulcers. It was diagnosed as acute pancreatitis. She has been
home since then, unable to return to her studies, with the
colitis raging. The Asacol has been passing through undigested
so she was switched from Asacol to Pentasa three weeks ago.
Last week the pancreatitis symptoms returned. She does not
drink and has not received an injury.
Is there a connection between pancreatitis and ulcerative
Why would this be happening? Any information or suggestions/
next steps for both conditions would be greatly appreciated.
Her life has been reduced to very limited activity for the past
seven weeks .
Re: Pancreatiis and Colitis Elizabeth 6/11/1999
Re: Pancreatiis and Colitis HFHSM.D.-ym 4/26/1999
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.